Bandwidth choice for robust nonparametric scale function estimation

Subscribe to email list

Please select the email list(s) to which you wish to subscribe.

You are here

Bandwidth choice for robust nonparametric scale function estimation

TitleBandwidth choice for robust nonparametric scale function estimation
Publication TypeJournal Article
Year of Publication2012
AuthorsBoente, G, Ruiz, M, Zamar, RH
JournalCOMPUTATIONAL STATISTICS & DATA ANALYSIS
Volume56
Pagination1594-1608
Date PublishedJUN
Type of ArticleArticle
ISSN0167-9473
KeywordsCross-validation, Data-driven bandwidth, Heteroscedasticity, Local M-estimators, nonparametric regression, Robust estimation
AbstractWe introduce and compare several robust procedures for bandwidth selection when estimating the variance function. These bandwidth selectors are to be used in combination with the robust scale estimates introduced by Boente et al. (2010a). We consider two different robust cross-validation strategies combined with two ways for measuring the cross-validation prediction error. The different proposals are compared with non robust alternatives using Monte Carlo simulation. We also derive some asymptotic results to investigate the large sample performance of the corresponding robust data-driven scale estimators. (C) 2011 Elsevier B.V. All rights reserved.
DOI10.1016/j.csda.2011.10.002